MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number PXCWT3
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Conjunctivitis (1784); Corneal Edema (1791); Inflammation (1932); Intraocular Pressure Increased (1937); Red Eye(s) (2038); Blurred Vision (2137); Eye Pain (4467); Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that following an intraocular lens (iol) implant procedure, the patient had tass (toxic anterior segment syndrome) one day post op, with inflammation confined to the anterior chamber.Unspecified topical steroids were started and follow up has been scheduled.Additional information has been requested, received and stated tass onset was seen a post-op day 1.Cultures were not done.Conjunctival inflammation, aqueous cells and aqueous fibrin were present.Post op day 6, the patient had eye pain, trace corneal edema and scleral redness.Medication adjustments were made, noted potential for surgical intervention of lens rotation due to blurry vision from 031 degree to 180 degree.Inflammation & fibrin improving.(b)(6) 2025 visit visual acuity 20/40, intraocular pressure was noted as increased and treated topically with unspecified medication.Additionally, surgeon stated there was nothing out of the ordinary or significant to be noted as far as the surgical process was concerned.All sterilization records were sufficient and within parameters.No breaks in process or policy were noted.So far this remains an isolated instance.
 
Event or Problem Description
Additional information was received that the patient had undergone intraocular lens repositioning surgery on post-operative day twenty nine.The patient was evaluated one day post intraocular lens repositioning surgery and was noted with mild inflammation which was expected to improve and vision was blurry.The patient will be further monitored due to additional surgery for significant findings.
 
Additional Manufacturer Narrative
Additional information provided in b.5., b.6., d.10., e.4., h.3., h.6.And h.11.The product was not returned for analysis.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The root cause for the reported complaint could not be determined.No sample was returned for analysis.The sterilisation reports were reviewed and there were no issues with the sterilisation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information indicated that the most recent chart note was from a nine-day postoperative visit following intraocular lens (iol) repositioning.The blurriness had improved, although the vision remained somewhat blurry.However, the general postoperative appearance was good, with no signs of toxic anterior segment syndrome (tass).The patient was advised to return for serial refractions at future visits.
 
Additional Manufacturer Narrative
Additional information provided in b.5.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON PANOPTIX PRO TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22283244
Report Number9612169-2025-01246
Device Sequence Number20914750
Product Code MJP
UDI-Device Identifier00380658433987
UDI-Public(01)00380658433987(17)290818(11)240820(10)25895273
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPXCWT3
Device Catalogue NumberPXCWT3.210
Device Lot Number25895273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/25/2025
07/29/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/15/2025
08/12/2025
Date Device Manufactured08/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.75 SENSORCAINE.; 1% CYCLOGYL.; 1% MYDRIACYL.; 10% NEOSYNEPHRINE.; ALCON MICROSURGICAL INSTRUMENTS CANNULA OPHTHALMIC.; ALCON MICROSURGICAL IRRIGATING CYSTITOME.; BETADINE 5%.; BROMFENAC DROPS 0.075%.; BSS STERILE IRRIGATING SOLUTION,.; CENTURION SURGICAL PROCEDURE PAK.; CLEARCUT INTREPID KNIVES.; CLEARCUT KNIVES.; CUSTOM-PAK SURGICAL PROCEDURE PACK.; DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE.; DUREZOL DROPS 0.05%.; INTRACAMERAL LIDOCAINE.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; MOXIFLOXACIN DROPS 0.5%.; POLYMER & SILICONE IRRIGATION & ASPIRATION TIPS.; POVIDONE IODINE 10%.; PREDNISOLONE DRIP 1%.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.; TETRACAINE 0.5%.; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE.; XYLOCAINE 2% JELLY.; ZYMAXID, ACULAR, BETADINE SWAB TO THE EYE.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age62 YR
Patient SexFemale